Maybe xanax, it seems like it's gotten lighter and lighter over the course of about a week. started out as the color of cardboard, then went lighter day by day and now its a pale green color.
The yogurt is strawberry and sometimes an orange one, it's cream savers yogurt. I was thinking since i've never even ate yogurt before that maybe that could be it. I just started eating it about 2 weeks ago, so it does make a bit of sense. But also I read that anxiety can push the food though your body faster making it lighter in color because it has less bile absorbed or something. And i've definately been stressed. Also I've ate very little meat and a lot of carbs and stuff, very little iron probably. But I worry about everything, and think it's the worst possible thing every time. So i'm sitting here thinking my liver is failing. When I know that would be very rare for someone my age (22) who has never drank or done any drugs aside from 1 year of prozac.
Hey Toots! How ya doin'?
Just as we all react to meds in different ways, so do our GI tracts. There are many reasons why your stools could change color, and meds are definitely one of them, but I don't THINK it's the Xanax that is doing it. Are your stools otherwise "normal" for you? The consistancy, the shape, the amount, the frequency? Are you having more trouble passing them? Is there pain or cramping before you have a movement? Do you have a cramping type pain in the upper right of your abdomen? Any pain in the chest area? Tenderness in the upper abdomen? Nausea or vomiting? Excess belching? I ask these particular questions as they COULD indicate a gallbladder infection, which sometimes, but not always, will produce pale stools. Are you suddenly having to strain while having a movement? (Always a BAD idea) Do you notice any blood, either on the toilet paper or on the stool itself? If so, is the blood mixed in or just on the surface of the stool?
If your like most folks with anxiety issues, you will no doubt be fairly convinced that what you have is some sort of cancer. I can ease your mind somewhat by telling you that most cancers that affect the stools WILL change the color of the stool, but usually to a very dark and tarry like appearance. (which is indicitive of blood in the stool) These stools will also frequently be covered with a mucous type coating. If you had these kinds of stool, you would know it!
Taking something as simple as a dose of Pepto Bismol will produce these kinds of stools. As will suddenly adding iron to your diet.
My best gueess, dm, is that it's something in your diet that is causing this change. Really take a good look at what you've been eating and any meds (besides the Xanax) and vitamins. You may need to simply add some bulk to your diet. Since Metamucil is an OTC med, I would try a few days or even a week of taking the recommeded daily dose of that and see if that doesn't straighten out your GI track. Or one of those new products you can purchase in the dairy aisle of your grocery store.........can't think of the name right now, I think it's called Dan Active "Something or Other" and like yougurt, just adds good bacteria to your GI track. Comes in little tiny containers.
If in about a weeks time your stools have not returned to normal (for YOU) then I think it would be time to see your doc. I know you said you can't afford to, but when it comes to our health my friend, you gotta find the money somewhere. Without our health, we have NOTHING! You should be able to talk to the billing dept. and set up a payment plan that will fit your budget.
In my humble opionion, I don't think this is much to worry about, we all go through periods of having our BMs do wierd things, and 99.9% of the time it's just readjusting itself to something new or a bug that may be roaming around in there. But, and I don't want to scare you, and I don't think you should be, sometimes our stool is the first indicator that something is wrong. And that does NOT automactically mean the Big C! Try some of the things I suggested, but don't wait longer than a week for this to resolve itself.
I'm sure it's nothing serious, dm, but so much better to be safe, yes?
Please keep us posted. I will be looking for the "dm poo report" at 11................
No blood, some lower belly pain like 4 inches under my belly button SOMETIMES before I have to go. Feels like gas. but subsides quickly. Sometimes I get sick to my stomach but for only like 10 min at a time. The color is actually back to normal now. but I do have heartburn maybe 2 or 3 days a week. i think i'm ok, :)
I get the same pains in my lower belly and they hurt like hell, but it IS just gas! When you say you "sometimes get sick to your stomach but for only like 10 minutes at a time," does this happen only when you have to have a BM? Or does it happen sort of randomly? Is this something new?
I get that too, but I've got a notoriously crummy stomach! I live on Rolaids and Tums.
Glad to hear the color is back to normal.........my stools have been every color in the rainbow and as long as they don't last too long, I don't give it much thought anymore.
Keep a mental note of what you eat when you have the heartburn. And when. Eating a greasy Wendy's taco just before bed even gives my dog heartburn and I won't go into what else that freakin' mutt eats! Heartburn is lousy to live with, but please don't turn the occassional bout of it into a fear of some sort of cancer! I'll just send you an extra case of my Rolaids!
Thanks for the poo update!
Peace and Happy Poos
Personally? It sounds like more of an anxiety symptom. Sometimes we don't even "feel" anxious when we experience goofy symptoms. If it happens in very close proximity to when you take your Prozac...then maybe I could see relating it to that...but if it is just randomly happening...I'll bet it is just anxiety.
I totally agree with lydia about the poo color....unless it is something that persists, it is normal for stool to vary in color, consistency, size, shape, etc etc.
And...I'm not talkin' bout no step stool.
Hang in there...and try not to over-analyze everything. I KNOW that isn't easy to do...but look how far you've come with the "cardiac" type symptoms. Stay busy.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.